Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What causes high fever with body chills and red spots on arms ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
My daughter (50) has had a migraine with new symptoms- all over aching she had a fever 101 during the night.She went to bed 6:30 pm and up at 2"30 am with more hurting. She texted me saying she has all that plus chills. She had curious red spots on her arms a few days ago. They are gone now.




Posted Sun, 24 Aug 2014 in Headache and Migraines
 
 
Answered by Dr. Rahul Tawde 6 hours later
Brief Answer:
Fever under evaluation

Detailed Answer:
Hi, thanks for posting your concern in the HCM.
A high fever with chills and history of rash need further clinical examination and investigation to rule out viral fever, pneumonia, UTI, vasculitis etc.
I need further information to come to a specific diagnosis.
1. Do you have cold & cough, chest pain, breathing difficulty.?
2. Do you have burning sensation during urinating?
3. Do you have retro-orbital headache or joint pain?
4. How is your bowel habit at present?
5. Do you have yellowish urine and pain in right upper abdomen?
You need a few investigation too.
1. Complete blood count, CRP, urea, creatinine, electrolytes, Malaria dual antigen, NS1 antigen
2. Urine routine examination
It is not advisable to have any antibiotic until you are diagnosed to have bacterial infection.
For the time being my recommendations are
1. Tab Paracetamol 500 mg as and when required for fever, at min. 6 hr interval
2. Tab Immunace Forte- One tab once daily for 7 days.
3. Plenty of oral fluid and ORS- 3 to 4 l/ day
4. Light diet at frequent interval
You should consult your family physician if the fever persists for more than another 2 days for further clinical examination.
For any further questions, please write back. Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes high fever with body chills and red spots on arms ? 9 hours later
Hi, yes I have a slight cough, joint pain, neck, back, feet, hips. I do have a very tight chest when breathing and is a bit sore with a deep breath. Fever this morning was 100.7 so not a big deal. I am experiencing very cold moments as well as moments of sweating. My mom I guess got worried. I have been taking Ibuprofen and Tylenol combined. which seems to help allot. I am better already. I think I just got a small bug from my grandson.
 
 
Answered by Dr. Rahul Tawde 43 minutes later
Brief Answer:
Details written below

Detailed Answer:
Hi, thanks for posting your concern in the HCM.
My understanding is you are having some viral infection. So, antibiotics should be avoided for the time being.
You can follow my recommendations in the previous answer, because I had given that based on a provisional diagnosis of viral fever.
Another important opinion is, I don't prefer Ibuprofen, because it has more side effects. Paracetamol is safer option. For symptomatic relief you may take higher doses of PCM (650mg).
If you at all take Ibuprofen, please have it post-meal and take a PPI ( e.g. Pantoprazole 40 mg or Omeprazole 20 mg) before meal.
If you are satisfied with my answer, please close the thread and rate my answer.
For any further questions, you can write back to me directly.
Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor